MAUDE Adverse Event Report: ARTHREX, INC. DX FIBERTAK SUTURE ANCHOR, ST & NDLS; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. DX FIBERTAK SUTURE ANCHOR, ST & NDLS; NON-DEGRADABLE FIXATN FASTENER
Model Number DX FIBERTAK SUTURE ANCHOR, ST & NDLS
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 8/12/2024, it was reported by a sales representative via email that an ar-8990st fibertak dx suture pulled out.The surgeon attributed the anchor pulling out to the patient's bone being too hard for the anchor to set properly and subsequently requested the 1.6mm drill bit.The ar-8990st fibertak dx suture was undamaged, so the surgeon reloaded it and redrilled it with the 1.6 mm drill, implanted the anchor, and it pulled out again.The case was completed using an ar-8991 knotless fibertak dx.This was discovered during an elbow epicondylitis debridement and repair procedure.
 
Additional Manufacturer Narrative
Additional information: investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
Additional information received on 8/27/2024: the case was delayed approximately five minutes; additional anesthesia was not needed.Nothing broke inside the patient.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation is confirmed based on the customer-provided pictures.Visual evaluation of the customer-provided pictures noted the anchor of an ar-8990st fibertak® dx suture anchor with 1.3 mm suturetape batch: 15210074 was damaged.Refer to attachments.Based on the information provided, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during insertion and/or improper bone prep.

Brand Name
DX FIBERTAK SUTURE ANCHOR, ST & NDLS
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19994304
Report Number1220246-2024-07181
Device Sequence Number20947767
Product Code MBI
UDI-Device Identifier10888867301051
UDI-Public10888867301051
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K172612
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDX FIBERTAK SUTURE ANCHOR, ST & NDLS
Device Catalogue NumberAR-8990ST
Device Lot Number15210074
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer08/27/2024
06/09/2025
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date09/12/2024
06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown